Alert archive / California / High Wind Watches in 2006

High Wind Watch 2, NWS Reno, NV

February 2, 20067 counties in Nevada; 9 counties in California

NWS Reno, NV issued this high wind watch at Feb 2, 2006, 2:32 PM PST for 7 counties in Nevada; 9 counties in California. It took effect at Feb 4, 2006, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2006, 2:32 PM PST (22:32 UTC)
In effect from
Feb 4, 2006, 12:00 AM PST
Expired
Feb 3, 2006, 2:59 PM PST
In force
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 022232
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
232 PM PST THU FEB 2 2006

...STRONG WINDS EXPECTED FRIDAY NIGHT INTO SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SIERRA AND
WESTERN NEVADA FRIDAY NIGHT AND SATURDAY. WINDS AHEAD OF THIS
SYSTEM ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 50
MPH POSSIBLE...LATE FRIDAY EVENING. THESE STRONG WINDS WILL MOVE INTO THE
NORTHERN SIERRA...THE TAHOE BASIN AND FAR NORTHWEST NEVADA FRIDAY
EVENING AND ARE EXPECTED TO LAST INTO MID-MORNING ON SATURDAY. THE
WINDS WILL AFFECT MONO AND MINERAL COUNTIES...AND THE NEVADA BASIN
AND RANGE...FROM AROUND MIDNIGHT FRIDAY NIGHT THROUGH NOON
SATURDAY.

CAZ070>072-NVZ002-003-005-030645-
/O.NEW.KREV.HW.A.0002.060204T0200Z-060204T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
232 PM PST THU FEB 2 2006

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING. 

WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC STORM APPROACHES
THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH
SATURDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$

CAZ073-NVZ001-004-030645-
/O.NEW.KREV.HW.A.0002.060204T0800Z-060204T2000Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...
IMLAY
232 PM PST THU FEB 2 2006

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC STORM APPROACHES
THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH
SATURDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$

OHARA/RC
6 follow-up statements
000 
WWUS75 KREV 030456
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
856 PM PST THU FEB 2 2006

...STRONG WINDS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN
NEVADA FRIDAY NIGHT AND SATURDAY. WINDS AHEAD OF THIS SYSTEM ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 50 MPH
POSSIBLE...LATE FRIDAY NIGHT. THESE STRONG WINDS WILL MOVE INTO
THE NORTHERN SIERRA...THE TAHOE BASIN AND FAR NORTHWEST NEVADA
FRIDAY NIGHT AND ARE EXPECTED TO LAST THROUGH SATURDAY AFTERNOON.
THE WINDS WILL AFFECT MONO AND MINERAL COUNTIES... AND THE NEVADA
BASIN AND RANGE...FROM AROUND EARLY FRIDAY MORNING THROUGH EARLY
SATURDAY EVENING.

CAZ070>072-NVZ002-003-005-031800-
/O.EXT.KREV.HW.A.0002.060204T0800Z-060205T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
856 PM PST THU FEB 2 2006

...HIGH WIND WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON. 

WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC COLD FRONT
APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG
THROUGH SATURDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$

CAZ073-NVZ001-004-031800-
/O.EXT.KREV.HW.A.0002.060204T1400Z-060205T0200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...
IMLAY
856 PM PST THU FEB 2 2006

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

WINDS WILL INCREASE EARLY SATURDAY MORNING AS A PACIFIC COLD
FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN
STRONG THROUGH SATURDAY EVENING...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$
000 
WWUS75 KREV 030500 CCA
NPWREV

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
858 PM PST THU FEB 2 2006

...STRONG WINDS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN
NEVADA FRIDAY NIGHT AND SATURDAY. WINDS AHEAD OF THIS SYSTEM ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 50 MPH
POSSIBLE...LATE FRIDAY NIGHT. THESE STRONG WINDS WILL MOVE INTO
THE NORTHERN SIERRA...THE TAHOE BASIN AND FAR NORTHWEST NEVADA
FRIDAY NIGHT AND ARE EXPECTED TO LAST THROUGH SATURDAY AFTERNOON.
THE WINDS WILL AFFECT MONO AND MINERAL COUNTIES... AND THE NEVADA
BASIN AND RANGE...FROM AROUND EARLY SATURDAY MORNING THROUGH EARLY
SATURDAY EVENING.

CAZ070>072-NVZ002-003-005-031815-
/O.EXT.KREV.HW.A.0002.060204T0800Z-060205T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
858 PM PST THU FEB 2 2006

...HIGH WIND WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON. 

WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC COLD FRONT
APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG
THROUGH SATURDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$

CAZ073-NVZ001-004-031815-
/O.EXT.KREV.HW.A.0002.060204T1400Z-060205T0200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...
IMLAY
858 PM PST THU FEB 2 2006

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

WINDS WILL INCREASE EARLY SATURDAY MORNING AS A PACIFIC COLD
FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN
STRONG THROUGH SATURDAY EVENING...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$
000 
WWUS75 KREV 031217
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
417 AM PST FRI FEB 3 2006

...STRONG WINDS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN
NEVADA FRIDAY NIGHT AND SATURDAY. AHEAD OF THE COLD FRONT...WINDS
WILL INCREASE OVER NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA
LATE FRIDAY NIGHT...THEN SPREAD TO THE REST OF WESTERN NEVADA AND
EASTERN CALIFORNIA SATURDAY. WINDS WILL DIMINISH BEHIND THE COLD
FRONT SATURDAY AFTERNOON AND EVENING.


NVZ004-031330-
/O.CAN.KREV.HW.A.0002.060204T1400Z-060205T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
417 AM PST FRI FEB 3 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WATCH...AS WIND GUSTS OVER 58 MPH ARE NO LONGER LIKELY SATURDAY.
HOWEVER...WINDS WILL STILL INCREASE TO 15 TO 25 MPH WITH
OCCASIONAL GUSTS TO 45 MPH SATURDAY. THIS MAY CREATE HAZARDOUS
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ070>072-NVZ002-003-005-040000-
/O.CON.KREV.HW.A.0002.060204T0800Z-060205T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
417 AM PST FRI FEB 3 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. 

WINDS WILL INCREASE LATE FRIDAY NIGHT AS A COLD FRONT APPROACHES
THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG INTO SATURDAY
AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$

CAZ073-NVZ001-040000-
/O.CON.KREV.HW.A.0002.060204T1400Z-060205T0200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
417 AM PST FRI FEB 3 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

WINDS WILL INCREASE EARLY SATURDAY MORNING AS A COLD FRONT
APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG
INTO SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

$$
000 
WWUS75 KREV 032259
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
259 PM PST FRI FEB 3 2006

...GUSTY WINDS TONIGHT THROUGH SATURDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN
NEVADA ON SATURDAY. AHEAD OF THE COLD FRONT...WINDS WILL INCREASE
OVER NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA TONIGHT...THEN
SPREAD TO THE REST OF WESTERN NEVADA AND EASTERN CALIFORNIA
SATURDAY. WINDS WILL DIMINISH BEHIND THE COLD FRONT SATURDAY
AFTERNOON AND EVENING.

CAZ072-NVZ002-040000-
/O.CAN.KREV.HW.A.0002.060204T0800Z-060205T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
259 PM PST FRI FEB 3 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WATCH. 

SEVERAL INCHES OF SNOW WILL ACCOMPANY THE GUSTY WINDS...THEREFORE
A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE LAKE TAHOE AREA.
PLEASE REFERENCE THE LATEST WINTER WEATHER STATEMENT FOR DETAILED
INFORMATION.

$$

CAZ070-071-NVZ003-005-041200-
/O.UPG.KREV.HW.A.0002.060204T0800Z-060205T0000Z/
/O.NEW.KREV.WI.Y.0009.060204T0800Z-060205T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
259 PM PST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 50 MPH AFTER MIDNIGHT AS A COLD FRONT APPROACHES NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA. WINDS WILL REMAIN GUSTY ON
SATURDAY AND DECREASE BY SATURDAY EVENING AS THE COLD FRONT MOVES
INTO EASTERN NEVADA. GUSTS IN WIND PRONE AREAS ALONG HIGHWAY
395...MAY EXCEED 60 MPH.

WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG HIGHWAY 395. USE EXTRA CAUTION WHILE DRIVING AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

CAZ073-NVZ001-041200-
/O.UPG.KREV.HW.A.0002.060204T1400Z-060205T0200Z/
/O.NEW.KREV.WI.Y.0009.060204T1200Z-060205T0200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
259 PM PST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 50 MPH SATURDAY MORNING AS A COLD FRONT APPROACHES THE REGION.
THE WINDS WILL DECREASE SATURDAY EVENING AS THE COLD FRONT MOVES
INTO EASTERN NEVADA. WIND GUSTS MAY EXCEED 60 MPH IN WIND PRONE
AREAS ALONG HIGHWAYS 95 AND 395.

WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG HIGHWAYS 95 AND 395. USE EXTRA CAUTION WHILE
DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

NVZ004-041200-
/O.NEW.KREV.WI.Y.0009.060204T1200Z-060205T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
259 PM PST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 50 MPH SATURDAY MORNING AS A COLD FRONT APPROACHES THE REGION.
THE WINDS WILL DECREASE SATURDAY EVENING AS THE COLD FRONT MOVES
INTO EASTERN NEVADA. 

WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. USE EXTRA
CAUTION WHILE DRIVING AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

BRONG
000 
WWUS75 KREV 151213
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
413 AM PST WED FEB 15 2006

CAZ073-151800-
/O.CON.KREV.HW.W.0002.000000T0000Z-060215T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
413 AM PST WED FEB 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH WESTERN
NEVADA AND THE EASTERN SIERRA THIS MORNING. WEST WINDS JUST AHEAD
OF THE FRONT WILL INCREASE TO 20 TO 40 MPH WITH GUSTS NEAR 60 MPH
ALONG HIGHWAY 395 FROM WALKER SOUTH TO MAMMOTH LAKES.

TRAVEL WILL BE DIFFICULT THROUGH MID-MORNING...ESPECIALLY FOR
TRUCKS AND OTHER HIGH PROFILE VEHICLES. TRAVELERS SHOULD USE EXTRA
CAUTION AND CHECK FOR VEHICLE RESTRICTIONS.

$$

NVZ001-151800-
/O.CON.KREV.WI.Y.0010.000000T0000Z-060215T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
413 AM PST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH WESTERN
NEVADA AND THE EASTERN SIERRA THIS MORNING. SOUTHWEST TO WEST WINDS
JUST AHEAD OF THE FRONT WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
NEAR 50 MPH OVER MUCH OF MINERAL AND SOUTHERN LYON COUNTIES. WINDS
WILL DECREASE LATE THIS MORNING AS THE COLD FRONT MOVES INTO
SOUTHERN NEVADA.

TRAVEL WILL BE DIFFICULT THROUGH MID-MORNING FOR TRUCKS AND OTHER
HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAYS 50 AND 95.

$$

JORDAN
000 
WWUS75 KREV 151355
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
555 AM PST WED FEB 15 2006


CAZ073-151500-
/O.CAN.KREV.HW.W.0002.000000T0000Z-060215T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
555 AM PST WED FEB 15 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WARNING. THE THREAT OF HIGH WINDS HAS ENDED AS A COLD FRONT HAS
MOVED SOUTH OF THE REGION. NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
UP TO 40 MPH ARE EXPECTED THROUGH TODAY. 

$$

NVZ001-151500-
/O.CAN.KREV.WI.Y.0010.000000T0000Z-060215T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
555 AM PST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. THE THREAT OF STRONG WINDS HAS ENDED AS A COLD FRONT HAS
MOVED SOUTH OF THE REGION. NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
UP TO 40 MPH ARE EXPECTED THROUGH TODAY.

$$

MJD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 2, 3:55 AM PST, 10 hours 37 minutes earlier.

Area forecast discussion, Feb 2, 3:55 AM PST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
355 AM PST THU FEB 2 2006

.SHORT TERM...
STRONG LEE SHADOWING WITH RIDGETOP WINDS GUSTING OVER 70 MPH IS
KEEPING WINDS UP IN NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA THIS
MORNING. IN FACT...WHILE THE TAHOE RIDGES ARE RECEIVING .05 TO .10
INCHES OF PRECIP AN HOUR...THE SOUTH LAKE TAHOE AIRPORT IS GETTING A
ONLY A TRACE TO .01 AN HOUR OF PRECIP...SO EVEN THE LAKE TAHOE BASIN
IS EXPERIENCING SHADOWING THIS MORNING.

A VERY SHARP CUTOFF FOR PRECIP CHANCES TODAY OUTSIDE OF THE
IMMEDIATE LEE SIDE OF THE SIERRA AS ATMOSPHERIC STABILITY INCREASES
WITH WARMING ALOFT. THE CURRENT SNOW LEVEL IS BETWEEN 7500 AND 8000
FEET PER MOUNTAIN TOP OBSERVATIONS NEAR LAKE TAHOE. HOWEVER...PRECIP
RATES ARE NOT ESPECIALLY HIGH SO IT SHOULD NOT CAUSE TOO MUCH RUNOFF
CONCERN.

MILD HIGH TEMPERATURES WILL CONTINUE THROUGH FRIDAY AS A WEAK RIDGE
OF HIGH PRESSURE DOES LITTLE TO LIMIT MIXING TO AT LEAST MOUNTAIN
TOP THE NEXT COUPLE DAYS. THE NEXT CHANCE FOR PRECIP...AT LEAST
NORTH OF INTERSTATE 80 AND ALONG THE SIERRA CREST COMES SATURDAY AS
THE LAST TROUGH FOR A WHILE AFFECTS THE REGION. THE GFS HAS TRENDED
DEEPER WITH ITS 06Z RUN...BUT THE UPPER JET STILL ONLY SAGS TO NEAR
LAKE TAHOE. WITH THE DEEPEST MOISTURE AND POST FRONTAL
INSTABILITY/COLD AIR ALOFT EXPECTED OVER NORTHERN NEVADA AND 50+ KTS
OF WIND AT 700 MB...STRONG SHADOWING LOOKS LIKELY SOUTH OF ABOUT
INTERSTATE 80. OF MORE CONCERN IS THE POSSIBILITY OF HIGH WINDS IN
THE LEE OF THE SIERRA WITH THE STRONG SHADOWING AND GOOD SOUTHWEST
FLOW ALOFT. THE ONLY THING TO LIMIT THE WINDS WILL BE THE TIMING OF
A FRONTAL PASSAGE INTO THE GREAT BASIN SATURDAY. AT THIS TIME...IT
LOOKS LIKE THE HEAVIEST PRECIP WILL BE HITTING THE LAKE TAHOE AREA
IN THE LATE MORNING...WHICH WOULD ALLOW FOR STRONG WINDS TO GET
GOING IN THE LEE. TEMPERATURES ARE QUITE TRICKY SATURDAY...AS A
LATER FROPA WOULD ALLOW FOR A TEMPERATURE SPIKE IN THE MORNING WITH
STEADY OR FALLING AFTERNOON TEMPS FOR THE NORTHERN HALF OF THE
REGION. I USED THE EXPECTED GFS 700 MB TEMPS AT 18Z SATURDAY TO
JUDGE THE APPROXIMATE HIGHS FOR THE REGION FOR NOW (AS WE WILL BE
WELL MIXED). SNYDER

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
STRONG UPPER RIDGE TO CONTROL THE WEATHER OVER THE REGION DURING
THIS TIME FRAME. LIGHT SURFACE WINDS WILL RESULT IN LIMITED DAYTIME
MIXING ALTHOUGH THE ABSENCE OF ANTECEDENT COLD AIR IN THE VALLEYS
SHOULD ALLOW FOR ABOVE NORMAL TEMPERATURES. OTHERWISE DRY AND
STABLE. HOHMANN
&&

.AVIATION...
AREAS OF MARGINAL MVFR CONDITIONS OVER SIERRA TODAY IN RAIN SHOWERS
WITH IMPROVING CONDITIONS TONIGHT. OTHERWISE VFR. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.CA...NONE.
&&

Nearby

High Wind Watches in California, 2006High Wind Watches in Nevada, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.